Discussions By Condition: Mental conditions

Why do I still have side effects from the antipsychotic Piportil (Pipothiazine)?

Posted In: Mental conditions 0 Replies
  • Posted By: Anonymous
  • October 19, 2009
  • 11:19 AM

Last year in November I was put on the antipsychotic Piportil (Pipothiazine) depot injection, I didn't have a choice, I had to take the medication. Before I was on it I was sleeping about 8 hours a day, within a few days of taking it I was sleeping 12-16 hours a day, sometimes more and feeling tired during the day. In February I developed what I think is restless leg syndrome, I spend quite a bit of time walking up and down.

In June I managed to persuade my psychiatrist to let me stop taking the medication but I am still sleeping 12-16 hours a day. I have had a blood test including thyroid function and the results were normal. My psychiatrist said it should be out of my system by now and my GP (general practitioner) says I should get some exercise and maybe it's just "the way you are". If I try to get some exercise I am more tired and sleep more the next day. I am only a few pounds overweight and if wasn't so tired I would get more exercise and try to lose that weight. I am not depressed. Does anyone know what could be causing this? Help appreciated, most of my life is spent sleeping.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?